Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 13, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at May 30, 2003, 2:27 PM MDT for Elmore County, Owyhee County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2003, 2:27 PM MDT (20:27 UTC)
- Expired
- May 30, 2003, 3:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Elmore County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 80 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 12:35 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164
WUUS55 KBOI 302027
SVRBOI
IDC039-073-302100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
227 PM MDT FRI MAY 30 2003
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ELMORE COUNTY IN SOUTHWEST IDAHO
CENTRAL OWYHEE COUNTY IN SOUTHWEST IDAHO
* UNTIL 300 PM MDT
* AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTH OF BRUNEAU...OR ABOUT 22 MILES
SOUTH OF MOUNTAIN HOME AFB...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
6 MILES SOUTHEAST OF BRUNEAU AT 225 PM MDT
3 MILES NORTHWEST OF GLENNS FERRY AT 255 PM MDT
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BOISE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY
EVENING FOR SOUTHWESTERN IDAHO.
LAT...LON 4294 11599 4258 11570 4276 11510 4332 11509
4335 11538
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:25 PM MDT, 2 minutes earlier.
Area forecast discussion, May 30, 2:25 PM MDT, 2 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
220 PM MDT FRI MAY 30 2003
SEVERE WX CONTINUES OVER THE CWFA AT THIS TIME WITH POTENT SHORT
WAVE AND ASSOCIATED VORT MAX MOVING THROUGH THE REGION. EXPECT MORE
ACTIVITY INTO THE LATE AFTERNOON/EARLY EVE AS VORT MAX MOVES
NORTHEAST. A LOT OF SHEAR WITH THESE STORMS AND ROTATION EVIDENT
FROM EARLIER AND PRESENT ACTIVITY. ADDITIONALLY, STORMS HAVE A
HISTORY OF FLASH FLOODING DESPITE FAST MOVEMENT. REASON BEING THAT
ACTIVITY LIES IN A RICH MOISTURE ENVIRONMENT WITH NOON TIME SOUNDING
INDICATING 1.3 INCH PW VALUE. LOOK FOR ACTIVITY TO TAIL OFF THIS
EVENING AND EVENTUALLY END ALL TOGETHER. SATURDAY APPEARS TO BE A
TRANSITION DAY BACK TO DRIER AND WARMER CONDITIONS FOR NEXT WEEK.
RESIDUAL MOISTURE AND WEAK FLOW SHOULD BE ENOUGH FOR A FEW SHOWERS
OVER THE MOUNTAINS ON SATURDAY.
IN THE EXTENDED PERIOD THE DRY WESTERLY FLOW REALLY GETS ESTABLISHED
FOR A PROLONGED PERIOD OF DRY WARM WEATHER. ALTHOUGH TEMPERATURES
EXPECTED TO BE NO WHERE NEAR THE RECORDS OF THE LAST COUPLE DAYS. BY
MID WEEK THE WESTERN RIDGE AMPLIFIES SIGNIFICANTLY BRINGING MUCH
WARMER TEMPS BACK TO THE REGION. THIS SCENARIO IS CONSISTENT WITH
THE PREVIOUS TWO DAYS FORECAST THINKING.
.BOI...FLASH FLOOD WATCH IN EFFECT FOR EASTERN OREGON ZONES AND
EXTREME WESTERN IDAHO UNTIL 830 PM MDT (730 PM PDT).
=
G.SKARI
NNNNHazardous weather outlook, May 30, 5:30 AM MDT, 8 hours 57 minutes before
IDZ011>016-028>030-ORZ061>064-311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 530 AM MDT FRI MAY 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING FROM BAKER COUNTY EASTWARD THROUGH VALLEY COUNTY. THE MAIN THREAT WITH THESE STORMS WILL BE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 30, 10:08 AM MDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1008 AM MDT FRI MAY 30 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0953 AM 10 SE BOISE ID 60 MPH WIND GUST
05/30/03 ADA
TWBThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:17 AM MDT | Severe Thunderstorm Warning | BOI | Ada, Elmore, Owyhee | 43 min |
| May 30, 10:03 AM MDT | Severe Thunderstorm Warning | BOI | Ada, Boise, Elmore | 42 min |
| May 30, 10:25 AM MDT | Flash Flood Warning | BOI | Boise | 35 min |
| May 30, 12:33 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 42 min |
| May 30, 1:28 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 62 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.